Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 114, NWS St. Louis, MO

June 14, 2018Audrain County, Callaway County, Montgomery County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2018, 3:44 PM CDT for Audrain County, Callaway County, Montgomery County, Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2018, 3:44 PM CDT (20:44 UTC)
Expired
Jun 14, 2018, 4:30 PM CDT
In force
46 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Audrain County, MO, Callaway County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 87 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 4:00 PM CDTTSTM WND DMGDanville, MOSEMI TRUCK BLOWN OVER ON I-70 NEAR DANVILLE. TIME IS APPROXIMATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2018-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2018-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1952 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

867 
WUUS53 KLSX 142044
SVRLSX
MOC007-027-139-142130-
/O.NEW.KLSX.SV.W.0114.180614T2044Z-180614T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
344 PM CDT THU JUN 14 2018

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  South central Audrain County in central Missouri...
  Northern Montgomery County in east central Missouri...
  Northeastern Callaway County in central Missouri...

* Until 430 PM CDT.

* At 344 PM CDT, a severe thunderstorm was located near Shamrock,
  moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Montgomery City, Wellsville, New Florence, Martinsburg, Shamrock,
  Buell, Mineola and Danville.

This includes Interstate 70 in Missouri near exit 170.
 
This also includes  Graham Cave State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3904 9176 3914 9163 3908 9151 3899 9134
      3880 9159
TIME...MOT...LOC 2044Z 315DEG 8KT 3903 9163 

HAIL...1.00IN
WIND...60MPH
 
$$

Carney
2 follow-up statements
136 
WWUS53 KLSX 142113
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
413 PM CDT THU JUN 14 2018

MOC007-142123-
/O.CAN.KLSX.SV.W.0114.000000T0000Z-180614T2130Z/
Audrain MO-
413 PM CDT THU JUN 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL AUDRAIN COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3897 9171 3908 9151 3899 9134 3880 9159
TIME...MOT...LOC 2113Z 311DEG 13KT 3896 9153 

$$

MOC027-139-142130-
/O.CON.KLSX.SV.W.0114.000000T0000Z-180614T2130Z/
Montgomery MO-Callaway MO-
413 PM CDT THU JUN 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN MONTGOMERY AND EAST CENTRAL CALLAWAY COUNTIES...

At 413 PM CDT, a severe thunderstorm was located over Montgomery
City, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Montgomery City, New Florence, Buell, Mineola and Danville. 

This also includes  Graham Cave State Park.
 
This includes Interstate 70 in Missouri near exit 170.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3897 9171 3908 9151 3899 9134 3880 9159
TIME...MOT...LOC 2113Z 311DEG 13KT 3896 9153 

HAIL...1.00IN
WIND...60MPH
 
$$

Byrd
705 
WWUS53 KLSX 142127
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
427 PM CDT THU JUN 14 2018

MOC027-139-142137-
/O.EXP.KLSX.SV.W.0114.000000T0000Z-180614T2130Z/
Montgomery MO-Callaway MO-
427 PM CDT THU JUN 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY AND EAST
CENTRAL CALLAWAY COUNTIES WILL EXPIRE AT 430 PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However small hail and heavy rain are still
possible with this thunderstorm.

LAT...LON 3897 9171 3908 9151 3899 9134 3880 9159
TIME...MOT...LOC 2127Z 315DEG 8KT 3894 9151 

$$

Byrd

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 12:53 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 14, 12:53 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1253 PM CDT Thu Jun 14 2018

.SHORT TERM...  (Through Late Tonight)
Issued at 400 AM CDT Thu Jun 14 2018

Scattered convection across southeastern IA ahead of a shortwave
over-topping the southern Plains upper level ridge will drop
southeastward into northeast MO and west central IL early this
morning.  This convection will likely dissipate later this morning,
but another round of convection can be expected across parts of
central into northeast MO this afternoon as the atmosphere
destabilizes ahead of a warm front which will be moving north-
northeastward through this area this afternoon and evening.  More
humid conditions will return this afternoon and tonight as surface
winds veer around to a southerly direction after passage of the warm
front.  Warmer low temperatures can be expected tonight due to the
southerly surface winds and higher surface dew points.  The chance
of showers/storms will continue across west central and southwest IL
late tonight as "ridge runner" shortwaves impact this area, while
the warm front continues to shift north-northeastward through this
region.

GKS

.LONG TERM...  (Friday through Wednesday)
Issued at 400 AM CDT Thu Jun 14 2018

A surface warm front is expected to track thru our forecast area on
Friday, mainly during the morning, and have maintained low PoPs for
this.  Some of the more recent model runs have directed much of the
better pcpn chances to our east, where the affects of the warm front
will have more time and can see dropping these low PoPs on the next
forecast package issuance but held on to a token mentionable value
for now.

The big story is what is expected to be the first major outbreak of
high heat and humidity across portions of our region, which as
usual, will be most acute in the Saint Louis metro area.  An upper
level RIDGE will build in on Friday and maintain its dominant
position thru at least Sunday, and probably into Monday.  This will
keep any cold fronts locked up to our north with a steady south to
southwest surface flow during this period.  Daytime max temperatures
will be in the 90s, with the highest temperatures expected in the
typical heat island of the Saint Louis metro area and with the
hottest days on Saturday and Sunday where the upper RIDGE will be
most dominant.  Dewpoints in the lower 70s for much of the region
will yield max heat index values around 105F each day in the Saint
Louis metro area, tapering to around 100F for other areas.  Based on
this, have went ahead and issued a Heat Advisory for the Saint Louis
metro area with possible expansion to other areas.

Monday also looks good for extreme heat at first glance but
additional moisture and an upper level disturbance from the south
could begin to influence the weather with respect to clouds and rain
and so there is a notable drop in confidence on this day, besides
being 96 hours out.

Models are in decent agreement on breaking down this upper RIDGE's
grip on our area heading into Tuesday and Wednesday with a surface
cold front dropping down and an increase in rain chances as a
result.

TES

&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1239 PM CDT Thu Jun 14 2018

Main TAF concern will be a convective complex moving into UIN and
additional thunderstorm development possible elsewhere this
afternoon. Complex should move into UIN just after 19Z, with the
outflow winds just ahead of the storms possibly exceeding 30
knots. Elsewhere, additional thunderstorm development is possible
near COU, but scattered coverage precludes anything more than VCTS
for now. Uncertainty is higher in the St. Louis metro sites. It
is possible the outflow of the storms near UIN may develop
additional storms this afternoon near the St. Louis sites, but
confidence in this occurring is not high enough to include a
mention at this time. Outside of thunderstorms, expect increasing
diurnal cumulus and high cloudiness.

SPECIFICS FOR KSTL:
Keeping an eye on the convective complex near UIN. The outflow
from these thunderstorms could potentially develop additional
thunderstorms near STL later this afternoon. However, confidence
in this scenario is still fairly low, so will continue with a dry
TAF for now. Otherwise, expect VFR conditions with diurnal cu this
afternoon and some passing high clouds this afternoon through
tonight. Winds through the period will be out of SSE around 5-10
knots.

Deitsch

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon Friday to 8 PM CDT Sunday for Saint
     Charles MO-Saint Louis City MO-Saint Louis MO.

IL...Heat Advisory from noon Friday to 8 PM CDT Sunday for Madison IL-
     Saint Clair IL.

&&

WFO LSX
Hazardous weather outlook, Jun 14, 4:33 AM CDT, 11 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
433 AM CDT Thu Jun 14 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
433 AM CDT Thu Jun 14 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms. Widespread severe weather is
not anticipated.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A dangerous combination of heat and humidity is expected to begin
Friday afternoon for portions of the area and continue through at
least Sunday, and possibly into Monday. Peak heat index values
will range from 100 to 106 each afternoon and early evening. The
highest values will occur in the Saint Louis metro area, where a
Heat Advisory has been issued from Friday afternoon through early
Sunday evening. See the Heat Advisory product for additional
details.

The chance for thunderstorms will continue over parts of the area
on Friday, then resume again for Monday, Tuesday, and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

TES

In the hours before

Local storm report, Jun 14, 2:46 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
246 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             PERRY                   39.43N 91.67W
06/14/2018  E1.00 INCH       RALLS              MO   LAW ENFORCEMENT

&&

CMK
Local storm report, Jun 14, 2:50 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
250 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             PERRY                   39.43N 91.67W
06/14/2018  M1.00 INCH       RALLS              MO   PUBLIC

            REPORT VIA MPING.

&&

CMK
Local storm report, Jun 14, 3:21 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
321 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     HAIL             1 N PARIS               39.49N 92.00W
06/14/2018  E1.00 INCH       MONROE             MO   LAW ENFORCEMENT

&&

CMK
Local storm report, Jun 14, 3:27 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
327 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             LADDONIA                39.24N 91.64W
06/14/2018  E0.50 INCH       AUDRAIN            MO   PUBLIC

&&

JPG
Local storm report, Jun 14, 3:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             LADDONIA                39.24N 91.64W
06/14/2018  E0.88 INCH       AUDRAIN            MO   TRAINED SPOTTER

&&

JPG
Local storm report, Jun 14, 3:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
338 PM CDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     HAIL             LADDONIA                39.25N 91.64W
06/14/2018  E1.00 INCH       AUDRAIN            MO   LAW ENFORCEMENT

            VIA NWS CHAT.

&&

CMK

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:50 AM CDTHeat AdvisoryLSXSaint Charles, Saint Louis, City of Saint Louis24 hr
Jun 14, 1:03 PM CDTSpecial Weather StatementLSXKnox, Lewis, Shelby42 min
Jun 14, 1:56 PM CDTSevere Thunderstorm WarningLSXMonroe49 min
Jun 14, 2:08 PM CDTSevere Thunderstorm WarningLSXMarion, Ralls25 min
Jun 14, 2:36 PM CDTSevere Thunderstorm WarningLSXAudrain, Monroe, Ralls39 min
Jun 14, 2:40 PM CDTSevere Thunderstorm WarningLSXMonroe50 min
Jun 14, 3:12 PM CDTSevere Thunderstorm WarningLSXAudrain, Monroe, Montgomery, Pike, Ralls48 min
Jun 14, 4:20 PM CDTSevere Thunderstorm WarningLSXLincoln40 min
Jun 14, 4:32 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Warren43 min
Jun 14, 4:45 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Montgomery, Warren45 min
Jun 14, 5:05 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Warren40 min
Jun 14, 5:14 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Saint Charles, Warren61 min
Jun 14, 5:18 PM CDTSevere Thunderstorm WarningLSXCallaway, Osage29 min
Jun 14, 5:37 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis38 min
Jun 14, 6:08 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis52 min
Jun 14, 6:09 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Osage20 min
Jun 14, 6:42 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois, Washington48 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.